Fiance had Seizure after getting Fentanyl while taking Tremadol
Hello, I'm just trying to understand better, as none of the Doctors seem to be able to tell us anything.
My fiance went in for a procedure to get a shot in her neck, (cortizone shot I think?) She was scared so they put her under, with We believe Fentanyl. They told her to stop all medication except her Tramadol.
After she came out of the anesthesia (Supposably) Were told she went into a Seizure and they called an ambulance. She continued to have several more on the way, and at the ER. She spent a few days in the hospital and is now doing better.
All the doctors have told us so far is that it could potentially be an interaction between the Fentanyl and Tramadol, and that she had quite a lack of oxygen which was the main cause.
They cant seem to answer what really happened, or if the facility was doing what they were supposed to. We're just trying to figure out if they should of told her to continue taking the tramadol knowing they were going to use fentanyl, and if its possible they really monitored her oxygen. IF they were, could this of happened?
Ive done lots of searching, Ive asked every doctor we've spoken to, and no one can really tell us.
thank you for any advice, I realize anything said here is simply personal opinion and should not be taken as final say.. but I would gladly take some personal opinion just to get us in the right direction. We dont know if they simply screwed up, or if this may happen again.
Well, without knowing the relevant clinical details or the exact sequence of events it would be difficult to comment specifically on the situation. The seizure episodes could have been an idiosyncratic reaction to medications, electrolyte imbalance, low blood sugar, low oxygen etc. It is unlikely for there been an error in monitoring in a hospital setting. It would be best to discuss this in detail with the concerned anaesthesiologist.
Hope the information is helpful.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.